| Model Number |
G53408 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/28/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.The needle breakage could be due to the product handling during the procedure.A needle break may also be attributed to patient anatomy if the lesion being punctured was a hard lesion or if the endoscope was used in a tortuous anatomy.As the device was not returned for evaluation and conditions of device usage cannot be replicated in the laboratory it is therefore not possible to conclusively determine the root cause of this complaint.The customer complaint is considered confirmed based on the customer testimony.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1287591did not reveal any discrepancies that could have contributed to this complaint issue.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
The needle was introduced for the third puncture and during the puncture the needle broke (with no extra force or scope significant position and angle).The physician tried to remove the 8 mm broken part by forceps without success.Later on the patient coughed the broken part and swallowed it.The patient went to gastroscopy procedure but they could not find the broken part.
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 1 x echo-hd-22-ebus-p was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: there was no syringe returned with the device.The needle was exposed on return however this could have been caused by transport i.E.The needle adjuster was not locked and the device was not returned in its original packaging.The needle tip was missing from the device.There is approximately 1.5cm/17mm missing.There are no other defects noted with this device.The customer complaint is considered to be confirmed as needle tip broken.The needle breakage could be due to the product handling during the procedure.A needle break may also be attributed to patient anatomy if the lesion being punctured was a hard lesion or if the endoscope was used in a tortuous anatomy.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1287591did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided to us the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This follow up mdr is being submitted due to the receipt of additional information in relation to the patient outcome relating to this event and due to the evaluation of the device involved in this event and the conclusion of this investigation.Additional information received as follows: "according to the doctors, due to the fact that there were no other indications or outcomes the patient was released from the hospital two day after the procedure and the broken part probably was expelled by the gi system." initial report details: the needle was introduced for the third puncture and during the puncture the needle broke (with no extra force or scope significant position & angle).The physician tried to remove the 8mm broken part by forceps without success.Later on the patient coughed the broken part and swallowed it.The patient went to gastroscopy procedure but they could not find the broken part.
Additional Manufacturer Narrative
Pma/510(k) # k160229.(b)(4).Exemption number: e2016031.(b)(4).1 x echo-hd-22-ebus-p was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: there was no syringe returned with the device.The needle was exposed on return however this could have been caused by transport i.E.The needle adjuster was not locked and the device was not returned in its original packaging.The needle tip was missing from the device.There is approximately 1.5cm/17mm missing.There are no other defects noted with this device.The customer complaint is considered to be confirmed as needle tip broken.The needle breakage could be due to the product handling during the procedure.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting information received the 20 july 2017 which is pertinent to this pr:"i verified with the hospital that the needle they supplied was the broken one.What was done with the coughed up needle tip? as advise it probably went down in the gi tract.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1287591did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use ifu0060-3 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This follow up mdr is being submitted due to investigation being updated.Additional information received as follows: "according to the doctors, due to the fact that there were no other indications or outcomes the patient was released from the hospital two day after the procedure and the broken part probably was expelled by the gi system." initial report details: the needle was introduced for the third puncture and during the puncture the needle broke (with no extra force or scope significant position & angle).The physician tried to remove the 8mm broken part by forceps without success.Later on the patient coughed the broken part and swallowed it.The patient went to gastroscopy procedure but they could not find the broken part.